Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 69, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 15, 2012, 8:15 PM CDT for Jackson County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2012, 8:15 PM CDT (01:15 UTC)
- Expired
- Apr 15, 2012, 9:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Jackson County, TX
The radar
The Corpus Christi radar (KCRP), 153 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3768 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
676
WUUS54 KHGX 160115
SVRHGX
TXC239-160200-
/O.NEW.KHGX.SV.W.0069.120416T0115Z-120416T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
815 PM CDT SUN APR 15 2012
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 900 PM CDT
* AT 806 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM!
NICKEL SIZED HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WAS
LOCATED NEAR INEZ...OR 9 MILES SOUTH OF EDNA...AND MOVING EAST AT
25 MPH.
* LOCATIONS IMPACTED INCLUDE...
EDNA...GANADO AND LA WARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 2920 9658 2896 9631 2879 9632 2872 9666
2879 9670 2882 9672 2885 9671 2889 9673
2891 9678 2895 9680
TIME...MOT...LOC 0106Z 246DEG 19KT 2885 9670
$$1 follow-up statement
906
WWUS54 KHGX 160202
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
902 PM CDT SUN APR 15 2012
TXC239-160210-
/O.EXP.KHGX.SV.W.0069.000000T0000Z-120416T0200Z/
JACKSON TX-
902 PM CDT SUN APR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2920 9658 2896 9631 2879 9632 2872 9666
2879 9670 2882 9672 2885 9671 2889 9673
2891 9678 2895 9680
TIME...MOT...LOC 0201Z 246DEG 19KT 2885 9670
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:18 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 15, 6:18 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
618 PM CDT SUN APR 15 2012
.DISCUSSION...
SEE AVIATION DISCUSSION.
&&
.AVIATION...
MODELS DOING A POOR JOB WITH CAP AND OTHER CONVECTIVE PARAMETERS.
GFS/ECMWF APPEAR TO BE TOO AGGRESSIVE WITH RAIN CHANCES OVERNIGHT
SO WILL LEAN TOWARD THE NAM. CONFIDENCE IS LOW. DRIER AIR IS
ALREADY WORKING INTO THE WESTERN TAF SITES WITH SFC DEW PTS IN
THE MID 50S. BOUNDARY WILL MAKE SLOW BUT STEADY PROGRESS TO THE
COAST...THEM WORK BACK INLAND ON MONDAY. 43
&&
.PREV DISCUSSION... /ISSUED 359 PM CDT SUN APR 15 2012/
DISCUSSION...
LINE OF STORMS STILL LOOKING AWFULLY RAGGEDY AS IT MOVES INTO THE
AREA...LARGELY IN PART TO THE STRONG CAP IN PLACE OVER SE TX. BUT
THAT BEING SAID A BIT RELUCTANT TO REMOVE THE MENTION OF SVR ATTM
AS THERE IS STILL A VERY ISOLATED CHC OF STRONG/SVR ACTIVITY THRU
THE REMAINDER OF THE AFTN. UNCERTAINTY REMAINS IN PLACE FOR POSS-
IBLE EVENTS OVERNIGHT/TOMORROW. MODELS KEEPING WITH THE IDEA OF A
MORE WET PERIOD AS THEY STALL THE BOUNDARY OVER THE REGION. SHORT
WAVE ENERGY COMBINED WITH A FAVORABLE UPPER JET PATTERN DOES SEEM
TO INDICATE BETTER RAIN CHCS OVERNIGHT INTO TOMORROW. BUT...GIVEN
THE CURRENT TRENDS...HARD-PRESSED TO GET TOO OPTIMISTIC ABOUT THE
POSSIBILITY. CONDTIONS SHOULD IMPROVE LATE MON/TUES AS THIS BOUN-
DARY SLOWLY WASHES OUT AND HIGH PRESSURE REBUILDS OVER THE AREA.
41
MARINE...
EXTENDED THE SCA FOR THE STRONG SOUTHERLY WINDS 20-30 KNOTS AND
GUSTY THROUGH MIDNIGHT...THOUGH WINDS WILL BEGIN TO RELAX BEFORE
THAT THE SEAS OF 8-11 FEET WELL OFFSHORE WILL BE SLOW TO COME
DOWN. ELEVATED TIDES AND AFTER A CALL FROM THE BEACH PATROL HAVE
ISSUED A COASTAL FLOOD STATEMENT ABOUT THE STRONG RIP TIDES BEING
REPORTED.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 61 78 59 81 58 / 40 30 20 10 10
HOUSTON (IAH) 67 78 63 80 61 / 60 60 50 20 10
GALVESTON (GLS) 73 79 70 78 70 / 60 70 60 30 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 5 AM CDT MONDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&
DISCUSSION...39
AVIATION/MARINE...43Hazardous weather outlook, Apr 15, 4:23 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 423 PM CDT SUN APR 15 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-162130- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 423 PM CDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT EXPECT A LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS SOUTHEAST TEXAS COULD PRODUCE ISOLATED STRONG TO SEVERE THUNDERSTORMS THROUGH THIS EVENING. WHILE STRONG LOW-LEVEL INFLOW AND SHEAR EXISTS...THE DEVELOPMENT OF STORMS HAS BEEN HAMPERED BY THE PRESENCE OF A STRONG CAPPING INVERSION. STRONG WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT. THE LINE OF PRECIPITATION AND ASSOCIATED DIFFUSE SURFACE BOUNDARY WILL STALL OVER SOUTHEAST TEXAS TONIGHT. THIS WILL MOST LIKELY OCCUR SOUTH OF HIGHWAY 59 BUT THERE CONTINUES TO BE CONSIDERABLE UNCERTAINTY AT THIS TIME. THIS BOUNDARY COULD PROVIDE A FOCUS FOR LOCALLY HEAVY RAINFALL THROUGH MONDAY. SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT THROUGH FOR ALL COASTAL WATERS DUE TO STRONG ONSHORE WINDS AND ELEVATED SEAS. THIS PATTERN HAS PRODUCED DANGEROUS RIP CURRENTS ALONG AREA BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WITH A STALLED FRONTAL BOUNDARY PROBABLY SOMEWHERE SOUTH OF HIGHWAY 59 MONDAY THROUGH TUESDAY...A FOCUS FOR LOCALLY HEAVY RAINFALL AND THE THREAT FOR POTENTIAL FLOODING EXISTS. THE POSITION OF THE BOUNDARY WILL NEED TO BE CLOSELY MONITORED. IF IT STALLS OFF THE COAST...THE HEAVIEST RAINS COULD END UP BEING OFFSHORE. IF IT STALLS INLAND...THE HEAVY RAINS COULD DEVELOP OVER THESE LOCATIONS. RAINFALL TOTALS FOR THIS EVENT THROUGH TUESDAY ARE EXPECTED TO AVERAGE AROUND 1 INCH WITH ISOLATED TOTALS OF 2 TO 4 INCHES OR MORE POSSIBLE. THE GREATEST RAINFALL TOTALS WILL LIKELY OCCUR SOUTH OF HIGHWAY 59. IF THE WEAK SURFACE BOUNDARY ENDS UP MAKING IT FURTHER SOUTHEAST OR OFF THE COAST...RAINFALL TOTALS FOR THIS EVENT WOULD END UP LOWER THAN EXPECTED. WE WILL CONTINUE TO MONITOR THIS POTENTIAL HAZARDOUS WEATHER EVENT AND UPDATE THE FORECAST AS ADDITIONAL INFORMATION BECOMES AVAILABLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT THROUGH TUESDAY.
In the hours before
Special weather statement, Apr 15, 8:01 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
801 PM CDT SUN APR 15 2012
TXZ235-160145-
JACKSON TX-
801 PM CDT SUN APR 15 2012
...SPECIAL WEATHER STATEMENT...
AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR INEZ...MOVING EAST AT 30 MPH.
PEA SIZED HAIL AND WIND GUSTS UP TO 35 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EDNA...GANADO AND LA WARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 2916 9655 2896 9632 2869 9633 2869 9638
2874 9640 2873 9644 2871 9644 2871 9665
2882 9672 2885 9671 2889 9673 2893 9680
2897 9680
TIME...MOT...LOC 0100Z 269DEG 33KT 2880 9672The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:01 PM CDT | Special Weather Statement | HGX | Jackson | 44 min |
| Apr 15, 9:07 PM CDT | Special Marine Warning | HGX | 53 min | |
| Apr 15, 11:30 PM CDT | Special Weather Statement | HGX | Trinity | 45 min |
| Apr 16, 1:29 AM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston | 2 hr |
| Apr 16, 3:30 AM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston | 2 hr |
| Apr 16, 5:04 AM CDT | Flash Flood Warning | HGX | Brazoria | 116 min |
| Apr 16, 7:20 AM CDT | Special Weather Statement | HGX | Wharton | 40 min |
| Apr 16, 10:05 AM CDT | Small Craft Advisory | HGX | 10 hr | |
| Apr 16, 10:38 AM CDT | Areal Flood Advisory | HGX | Brazoria, Jackson, Matagorda | 3 hr |
| Apr 16, 11:09 AM CDT | Flash Flood Watch | HGX | Brazoria, Galveston, Jackson, Matagorda, Wharton | 5 hr |
| Apr 16, 11:51 AM CDT | Flash Flood Warning | HGX | Brazoria, Matagorda | 114 min |
| Apr 16, 12:26 PM CDT | Special Weather Statement | HGX | Brazoria | 49 min |
| Apr 16, 1:21 PM CDT | Special Marine Warning | HGX | 84 min | |
| Apr 16, 1:45 PM CDT | Special Weather Statement | HGX | Galveston | 45 min |
| Apr 16, 2:28 PM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston, Matagorda | 3 hr |
| Apr 16, 4:56 PM CDT | Special Marine Warning | HGX | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.